For the past two days I have felt like I've had a pill caught in my throat. I started feeling it at 4:30 in the morning after drinking some egg nog and eating peanuts right before bed. The feeling has not gone away and whenever I swallow and eat, it hurts and I can't eat very big bites. I also feel like if I burp it will feel better or go away but it doesn't. I do take meds for acid reflux, and I took tums and other antacids trying to make it feel better but it hasn't helped. Any ideas?
As someone who takes meds for acid reflux, you likely know we are supposed to avoid dairy products because they can worsen the problem (I love egg nog though and have indulged myself). And especially, we are not supposed to have that kind of snacking right before going back to bed. Do you have an elevated head of your bed (via hospital bed, wedge under mattress or fouton, etc.)?
All that said, I'm not a doctor but I have some ideas. You might try some liquid anti-acid, which coats the area rather than chewable tums/anti-acids. This is highly recommended by the GI office I've been to most recently, and not just because I have TMJ arthritis and am not supposed to chew on hard things anyway. Perhaps you scraped your throat with a peanut? Or perhaps the acid has caused this irritation (very likely). And while you are waiting for healing, you might be very strict about following GERD protocol of diet.
Have you ever gotten checked for hiatal hernia? What about a thyroid goiter? Extreme anxiety can also present itself as a feeling like something stuck in the throat.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.